Ask The Doctor > Questions & Answers > Last January I started on the birth control shot and

Last January I started on the birth control shot and

Patient: Last January I started on the birth control shot and had a follow up for it at the end of December but by some confusion was missed by a month. So my next doctor visit I switched to the pill. I am now on the third round and have been spotting since December of last year. Is this normal because of the change in birth control and missed shot?

 

 

Doctor: Hello,Thanks for the query to ATD for an opinion,As mentioned in the query that you have been on depot injection f or a year till december and then you switched to pray contraceptive pills thereafter without awaiting a withdrawal bleed and its been 3 months into the new method and you have been experiencing spotting since december which was expected and is normal. This is breakthrough bleeding that you are experiencing and occurs due to changes in progesterone level release as compared to depot and the pills.However it is always better to rule out pregnancy in such cases beforehand to allay any anxiety associated with such bleeding patterns and sometimes confused for implantation bleed, though unlikely as ovulation was always prevented by depot and the transition to pills was with out a break. Once ruled out these spotting can be controlled with the use of antifibrinolytics and shall improve on continued usage of pills.So , rest assured, this is a normal phenomenon.I hope i have answered your query in detail,Wishing you good health,Regards

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment